Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 351, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 23, 2007, 8:10 PM CDT for LaMoure County, Stutsman County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2007, 8:10 PM CDT (01:10 UTC)
- Expired
- Sep 23, 2007, 9:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties LaMoure County, ND, Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 140 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2707 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:00 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Sep 23, 2:00 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT SUN SEP 23 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERN IN THE SHORT TERM IS THE PRECIPITATION ASSOCIATED WITH THE UPPER TROUGH AND FRONTAL SYSTEM MOVING THROUGH THE NORTHERN PLAINS THIS EVENING. 12Z MODELS QUITE SIMILAR AND NOT TOO DIFFERENT FROM YESTERDAY. HAVE GENERALLY FOLLOWED GFS. CLOUDS AND A FEW LIGHT SHOWERS CONTINUE IN FAR WESTERN NORTH DAKOTA THIS AFTERNOON TO THE WEST OF THE SURFACE TROUGH THAT LIES ACROSS WESTERN NORTH DAKOTA. WITH UPPER FLOW CONTINUING FROM THE SOUTH/SOUTHWEST...FRONTAL SYSTEM WILL BE SLOW MOVING. LOOKS LIKE IT WILL BE 12Z OR AFTER BEFORE FRONT HAS PUSHED THROUGH ENTIRE CWA. 12Z BISMARCK SOUNDING WAS QUITE UNSTABLE ALOFT...BUT ALSO WAS STRONGLY CAPPED. 12Z NAM12 SOUNDINGS FOR BISMARCK SHOWED DECREASING CAP THIS AFTERNOON...BUT ALSO SHOWED DECREASING INSTABILITY. NAM AND GFS BOTH INDICATE THAT BY THE TIME THE CAP WEAKENS...MAIN INSTABILITY WILL BE EAST OF BISMARCK TOWARD JAMESTOWN. SO...EXPECT MAIN SEVERE THREAT WITH HEAVIER RAIN WILL BE SOUTHEAST PART OF CWA. SHOWER AND THUNDERSHOWER THREAT ALSO FOR WESTERN NORTH DAKOTA TONIGHT...ESPECIALLY AFTER 06Z. THIS ASSOCIATED MORE WITH WRAPAROUND TYPE PRECIP. SO...WILL HAVE FAIRLY HIGH POPS ENTIRE CWA. STILL EXPECT SHOWERS TO TAPER OFF FROM THE NORTHWEST ON MONDAY AFTERNOON AND EVENING. LEFT REMAINDER OF SHORT TERM FORECAST DRY FOR NOW. GFS SHOWS A FAIRLY GOOD TROUGH MOVING THROUGH THE NORTHERN PLAINS ON WEDNESDAY...BUT MODELS KEEPING THINGS DRY. TEMPERATURES WILL BE COOL ON MONDAY WITH GUSTY NORTHWEST WINDS. TEMPERATURES SHOULD REBOUND SOME FOR TUESDAY AND WEDNESDAY...BUT NO BIG WARMUP WITH TEMPERATURES NOT TOO FAR FROM NORMAL. .LONG TERM...THURSDAY THROUGH SUNDAY ONLY ONE SYSTEM TO CONTEND WITH AT THIS TIME AND THAT WOULD BE DURING THE FRIDAY NIGHT/SATURDAY TIME FRAME...WITH THE REMAINING DAYS ON EITHER SIDE BEING DRY. THE GFS/ECMWF DIFFER ON THE STRENGTH AND LOCATION OF THIS SYSTEM...BUT THE OVERALL TREND OF PAINTING SOME SHOWERS ACROSS THE AREA SATURDAY IS STILL EVIDENT ON BOTH MODELS. WILL SEE A WARMING TREND THURSDAY INTO FRIDAY...WITH FRIDAY BEING THE WARMEST DAY AHEAD OF THE INCOMING COLD FRONT. EXPECT HIGHS TO REACH WELL INTO THE 70S OVER THE AREA. THE FRONT LOOKS TO COME THROUGH MAINLY DRY FRIDAY NIGHT...FOLLOWED BY THE UPPER LEVEL TROUGH ON SATURDAY WHICH PRODUCES SOME SHOWERS. COOLER AIR ON SATURDAY WILL GIVE WAY TO SOME WARMING AGAIN SUNDAY AS THE PROGRESSIVE RIDGE/TROUGH PATTERN CONTINUES. && .AVIATION... A COLD FRONT OVER CENTRAL MONTANA AND A PRE-FRONTAL TROUGH OVER CENTRAL NORTH DAKOTA WILL BOTH PRODUCE PRECIPITATION AND VARYING CEILINGS OVER THE NEXT 12-24HRS. THE PRE-FRONTAL TROUGH WILL LIKELY INITIATE SHOWERS AND THUNDERSTORMS OVER CENTRAL AND EASTERN NORTH DAKOTA THIS AFTERNOON INTO THIS EVENING...SOME OF WHICH MAY BECOME SEVERE. WOULD EXPECT MAINLY VFR CONDITIONS THE MAJORITY OF THE TIME...THOUGH SOME BRIEF MVFR CONDITIONS ARE POSSIBLE BENEATH THE HEAVIEST SHOWERS/THUNDERSTORMS. THE COLD FRONT OVER MONTANA WILL MOVE INTO WESTERN NORTH DAKOTA AROUND MIDNIGHT...THEN INTO CENTRAL NORTH DAKOTA MID-MORNING MONDAY BEFORE REACHING THE SOUTHEAST MONDAY AFTERNOON. EXPECT SHOWERS TO ACCOMPANY THIS FRONT WITH WIDESPREAD MVFR TO IFR CONDITIONS MONDAY MORNING INTO THE EARLY AFTERNOON. && JF/KS
Hazardous weather outlook, Sep 23, 4:59 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 459 AM CDT SUN SEP 23 2007 NDZ001-002-009-010-017-018-031>033-040-041-043-044-241000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 459 AM CDT SUN SEP 23 2007 /359 AM MDT SUN SEP 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM MOVES FROM WESTERN NORTH DAKOTA TO MINNESOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-241000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 459 AM CDT SUN SEP 23 2007 /359 AM MDT SUN SEP 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM IN WESTERN NORTH DAKOTA THIS MORNING WILL MOVE SLOWLY ACROSS THE STATE TODAY AND TONIGHT. STRONG MOISTURE ADVECTION EAST OF THE LOW WILL INCREASE AND DEEPEN THE POTENTIAL INSTABILITY ACROSS CENTRAL NORTH DAKOTA TODAY BRINGING AN INCREASING CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. IF THUNDERSTORMS DO DEVELOP...SOME COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY MORNING AS THE SURFACE LOW MOVES INTO MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Sep 23, 7:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
745 PM CDT SUN SEP 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST VENTURIA 46.00N 99.55W
09/23/2007 E70 MPH MCINTOSH ND TRAINED SPOTTER
60 TO 70 MPH WINDS AND HEAVY RAIN
&&
KSIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:41 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 53 min |
| Sep 23, 9:02 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 28 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.